The case of an HIV-infected man from Eritrea previously diagnosed with tuberculosis, who presented neurological impairment and cerebral lesion after having voluntarily stopped anti-tubercular and antiretroviral therapies, is here reported. Treatments associated with steroids and mannitol were administered. The patient’s condition improved, but neuroimaging showed a continuous worsening of the lesion, while a great immunological reconstitution was observed. Brain microsurgery was performed. A tuberculosis diagnosis was supported by pathological and microbiological examinations. Tuberculosis arising during immune reconstitution inflammatory syndrome is a complication of antiretroviral treatment and is considered to be an emerging disorder, especially in countries highly endemic for tuberculosis.
- Antiretroviral therapy
- Central nervous system
- Immune reconstitution inflammatory syndrome (IRIS)
ASJC Scopus subject areas
- Infectious Diseases